Finitely presented exponential fields

Kirby, Jonathan (2013) Finitely presented exponential fields. Algebra and Number Theory, 7 (4). pp. 943-980. ISSN 1944-7833

[img] Other (pdf) - Published Version
Download (364kB)

    Abstract

    The algebra of exponential fields and their extensions is developed. The focus is on ELA-fields, which are algebraically closed with a surjective exponential map. In this context, finitely presented extensions are defined, it is shown that finitely generated strong extensions are finitely presented, and these extensions are classified. An algebraic construction is given of Zilber's pseudo-exponential fields. As applications of the general results and methods of the paper, it is shown that Zilber's fields are not model-complete, answering a question of Macintyre, and a precise statement is given explaining how Schanuel's conjecture answers all transcendence questions about exponentials and logarithms. Connections with the Kontsevich-Zagier, Grothendieck, and Andr\'e transcendence conjectures on periods are discussed, and finally some open problems are suggested.

    Item Type: Article
    Faculty \ School: Faculty of Science > School of Mathematics
    Depositing User: Pure Connector
    Date Deposited: 07 Jan 2017 00:02
    Last Modified: 01 Feb 2019 01:08
    URI: https://ueaeprints.uea.ac.uk/id/eprint/61966
    DOI: 10.2140/ant.2013.7.943

    Actions (login required)

    View Item